Alert archive / Missouri / Areal Flood Warnings in 2009
Areal Flood Warning 79, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Oct 23, 2009, 10:13 AM CDT for Saint Louis County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2009, 10:13 AM CDT (15:13 UTC)
- Expired
- Oct 24, 2009, 10:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Louis County, MO
The radar
The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 23, 6:13 AM CDT, 4 hours earlier.
Area forecast discussion, Oct 23, 6:13 AM CDT, 4 hours before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 613 AM CDT FRI OCT 23 2009 .DISCUSSION... /402 AM CDT FRI OCT 23 2009/ THE UPPER LOW WAS ON THE MOVE THIS MORNING AND WAS LOCATED NEAR OMAHA AT 08Z...WITH THE ATTENDANT COLD FRONT AND A SERIES OF SFC LOWS INVOF OF THE MS RIVER. THE MAIN SHIELD OF RAIN HAS PUSHED OUT OF THE CWA AS THE DRY SLOT HAS PROGRESSED ACROSS THE AREA... LEAVING JUST SOME PATCHY LIGHT RAIN AND DRIZZLE IN ITS WAKE. THE SFC LOWS WILL CONSOLIDATE AND DEEPEN THIS MORNING...LIFTING NEWD TO THE LAKE MICHIGAN VCNTY BY EARLY EVENING IN ASSOCIATION WITH THE LIFTING UPPER LOW. WITH CAA...GUSTY NW WINDS AND SOLID LOW CLOUDS...EXPECT NEARLY STEADY OR A SLIGHT FALL IN TEMPERATURES TODAY. PATCHY LIGHT RAIN AND DRIZZLE SHOULD BE IT AS FAR AS PCPN GOES. A SECOND SHORTWAVE IS FCST TO DIG ACROSS THE AREA TONIGHT BRINGING A NEW SLUG OF MID LEVEL MOISTURE AND SOME WEAK LRG SCALE ASCENT. THIS WILL AT LEAST MAINTAIN THE THREAT OF DRIZZLE TONIGHT ALONG WITH SEEDING THE LOW LEVELS TO BRING A CHANCE OF SOME MEASURABLE LIGHT RAIN TO AREAS ALONG AND NORTH OF I-70. EXPECTING CLOUDS TO CLEAR BY MIDDAY ON SATURDAY WITH WAA COMMENCING BY AFTERNOON AND SOME DECENT TEMP RECOVERY...BUT HIGHS REMAINING BELOW AVERAGE. A NEW TROF WILL DIG INTO THE CENTRAL U.S LATE SAT NIGHT THROUGH MONDAY WITH AN ATTENDANT COLD FRONT PROGRESSING THRU THE CWA SUN NGT INTO EARLY MON. A PRONOUNCED WAA REGIME IN ADVANCE OF THE COLD FRONT COMBINED WITH DECENT MOISTURE AND LARGE SCALE LIFT WILL SUPPORT A GOOD CHANCE OF RAIN SUN INTO SUNDAY NIGHT. THE LATEST GFS...ECMWF...AND CMC GEM ALL SUPPORT THIS SCENARIO I HAVE BUMPED UP POPS. IF THE 12Z RUNS CONTINUE THIS TREND...THEN AT LEAST LIKELY POPS WILL BE IN ORDER. GLASS && .AVIATION... /533 AM CDT FRI OCT 23 2009/ FOR THE 12Z TAFS...SFC LOW WAS CURRENTLY LOCATED E-NE OF UIN ATTM WITH JUST LINGERING PATCHES OF LGT RAIN AND DRIZZLE IN ITS WAKE ACRS THE CWA. MAY INCLUDE DRIZZLE IN THE UIN...STL AND SUS TAFS AT LEAST DURING THE EARLY MRNG HRS. THE VSBYS SHOULD IMPROVE THIS MRNG WITH A GUSTY WLY SFC WND BUT THE STRATUS CLOUDS CURRENTLY BLW 1000 FT AT THE TAF SITES SHOULD ONLY SLOWLY RISE IN HGT LTR THIS MRNG AND AFTN. CEILINGS HGTS WILL LIKELY NOT RISE TO MORE THAN 1500 TO 2000 FT BY LT AFTN. THIS GRADUAL RISE IN CIG HGTS SHOULD CONT TGT WITH CLRG LT TGT AND EARLY SAT MRNG AS THE MID-UPR LVL TROF MOVES E OF THE CWA WHILE A SFC RDG DROPS SEWD THRU THE PLAINS. WLY SFC WNDS WILL CONT TGT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 23, 4:35 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 435 AM CDT FRI OCT 23 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 435 AM CDT FRI OCT 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Oct 23, 5:27 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 AM CDT FRI OCT 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0516 AM HEAVY RAIN SHREWSBURY 38.59N 90.33W
10/23/2009 M2.50 INCH ST. LOUIS MO TRAINED SPOTTER
SHREWSBURY RECEIVED 2.5 INCHES OF RAINFALL DURING THE
PAST 24 HOURS
&&
EVENT NUMBER LSX0900278
GKSLocal storm report, Oct 23, 6:44 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT FRI OCT 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0641 AM HEAVY RAIN CASEYVILLE 38.63N 90.03W
10/23/2009 M1.50 INCH ST. CLAIR IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0900279
TILLYLocal storm report, Oct 23, 7:14 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 AM CDT FRI OCT 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 N WITT 39.34N 89.35W
10/23/2009 M1.91 INCH MONTGOMERY IL TRAINED SPOTTER
24 HOUR AMOUNT
&&
EVENT NUMBER LSX0900280
TILLYLocal storm report, Oct 23, 7:38 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT FRI OCT 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY RAIN CARLINVILLE 39.28N 89.88W
10/23/2009 M2.46 INCH MACOUPIN IL TRAINED SPOTTER
24 HR AMOUNT
&&
EVENT NUMBER LSX0900281
TILLYLocal storm report, Oct 23, 7:54 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT FRI OCT 23 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0753 AM HEAVY RAIN 4 N RAMSEY 39.20N 89.11W
10/23/2009 M2.40 INCH FAYETTE IL TRAINED SPOTTER
24 HR AMOUNT
&&
EVENT NUMBER LSX0900282
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 8:11 PM CDT | River Flood Warning | LSX | Lewis | 60 hr |
| Oct 22, 9:01 PM CDT | River Flood Warning | LSX | Marion | 59 hr |
| Oct 22, 9:01 PM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Oct 22, 10:06 PM CDT | Areal Flood Advisory | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more | 5 hr |
| Oct 22, 11:05 PM CDT | Flash Flood Warning | LSX | Saint Louis | 6 hr |
| Oct 23, 12:57 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more | 9 hr |
| Oct 23, 5:06 AM CDT | Areal Flood Warning | LSX | Saint Louis | 5 hr |
| Oct 23, 5:54 AM CDT | River Flood Warning | LSX | Reynolds | 26 hr |
| Oct 23, 7:21 AM CDT | River Flood Warning | LSX | Lincoln | 25 hr |
| Oct 23, 9:51 AM CDT | River Flood Warning | LSX | Jefferson | 25 hr |
| Oct 23, 10:02 AM CDT | Areal Flood Warning | LSX | Knox, Monroe, Shelby | 24 hr |
| Oct 23, 10:07 AM CDT | Areal Flood Warning | LSX | Boone | 6 hr |
| Oct 23, 11:49 AM CDT | River Flood Warning | LSX | Cole | 9 hr |
Nearby
Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.